Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 38, NWS Melbourne, FL

April 3, 20105 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 3, 2010, 3:37 AM EDT for 5 counties in Florida. It took effect at Apr 3, 2010, 1:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2010, 3:37 AM EDT (07:37 UTC)
In effect from
Apr 3, 2010, 1:00 PM EDT
Expired
Apr 3, 2010, 11:58 AM EDT
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2244 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WWUS82 KMLB 030737
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
337 AM EDT SAT APR 3 2010

FLZ041-044>046-053-144-032300-
/O.UPG.KMLB.FW.A.0032.100403T1700Z-100403T2300Z/
/O.NEW.KMLB.FW.W.0038.100403T1700Z-100403T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
337 AM EDT SAT APR 3 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDIFIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 4 OR
MORE HOURS THIS AFTERNOON FROM LAKE AND INLAND VOLUSIA COUNTIES TO
THE WESTERN PORTIONS OF OSCEOLA COUNTY AND THE WESTERN AREAS OF
SEMINOLE AND ORANGE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

67
1 follow-up statement
249 
WWUS82 KMLB 031558
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1158 AM EDT SAT APR 3 2010


FLZ041-044>046-053-144-031700-
/O.CAN.KMLB.FW.W.0038.100403T1700Z-100403T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
1158 AM EDT SAT APR 3 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE RED
FLAG WARNING FOR THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITY
VALUES ARE NO LONGER FORECAST TO HAVE CRITICAL DURATIONS BELOW
35 PERCENT...AND MAY NOT DROP MUCH BELOW 40 PERCENT TODAY.

$$


CRISTALDI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 3, 3:22 AM EDT, 15 minutes earlier.

Area forecast discussion, Apr 3, 3:22 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
322 AM EDT SAT APR 3 2010

...DRY AND WARM WEATHER THROUGH THE MIDDLE OF NEXT WEEK...

...RIP CURRENT DANGER CONTINUES THIS WEEKEND...

.DISCUSSION...

TODAY-TONIGHT...DEEP LAYER HIGH PRESSURE SYSTEM SLOWLY SHIFTS
EASTWARD INTO THE ATLANTIC. HOWEVER...WITH THE CENTER OF THE SYSTEM
NORTH OF OUR AREA...WINDS WILL REMAIN EAST TO SOUTHEAST DURING THE
DAY. MOSTLY CLEAR TO CLEAR SKIES WILL ALLOW THE LOWER LAYERS TO
DECOUPLE DURING THE EVENING AND A QUICK DROP IN TEMPERATURES THE
REST OF THE EVENING BEFORE LEVELING OFF AFTER MIDNIGHT. CALM WINDS
THROUGH THE LATER PART OF THE OVERNIGHT PERIOD BECOMING NORTH TO
NORTHWEST TOWARD SUNRISE AS DRAINAGE/LAND BREEZE FORMS.

SUN-WED...DEEP LAYER HIGH PRESSURE WILL REMAIN IN CONTROL OF AREA
WEATHER WITH A CONTINUATION OF WARM AND DRY CONDITIONS. EXPECT
MOSTLY TO PARTLY SUNNY SKIES AND AFTERNOON HIGH TEMPS IN THE LOW/MID
80S INLAND...AND UPPER 70S/NR 80 AT THE COAST WITH AN AFTERNOON
ONSHORE SEA BREEZE COMPONENT HOLDING MAXES DOWN SLIGHTLY. OVERNIGHT
MINS GENERALLY IN THE UPPER 50S/LOWER 60S.

THURS-FRI...MEDIUM RANGE MODELS BOTH BREAK DOWN THE U/L RIDGE AND
INDICATE A WEAK FRONTAL BAND MOVING INTO THE AREA LATE NEXT WEEK.
STILL DIFFERENCES BETWEEN THE GFS/ECMWF WITH THE FORMER STILL FASTER
WITH THIS OCCURRING THURS NIGHT...VERSUS FRI BY THE ECMWF. NEITHER
SOLUTION LOOKS TERRIBLY IMPRESSIVE IN TERMS OF ENHANCING THE RAIN
CHANCES LOCALLY SO WILL KEEP POPS OUT OF THE FORECAST FOR NOW.

&&

.AVIATION...PATCHY IFR FOG MAINLY ALONG THE SOUTHERN COASTAL ROUTES
AND AIRPORTS. VFR MID MORNING THROUGH 06Z/2AM SUN MORNING WHEN
PATCHY FOG STARTS TO FORM.

&&

.MARINE...THROUGH SUNDAY...LONG PERIOD SEAS 2 TO 3 FEET NEARSHORE
AND 2 TO 4 FEET OFFSHORE. EAST TO SOUTHEAST WIND 12 KNOTS OR LESS.
GOOD BOATING CONDITIONS WILL PERSIST THROUGH THE EARLY PART OF THE
WEEK WITH HIGH PRESSURE OVER THE REGION. ONSHORE COMPONENT WILL
DEVELOP NEAR THE COAST EACH AFTERNOON IN THE OTHERWISE RELATIVELY
LIGHT FLOW. SEAS GNRLY AOB 2-3 FT NEAR SHORE AND 4 FT OR LESS WELL
OFFSHORE. THE LONG PERIOD SWELL WILL BEGIN TO GRADUALLY DIMINISH
DURING THE EARLY WEEK....BUT RIP CURRENT RISK ALONG AREA BEACHES
WILL REMAIN ELEVATED INTO EARLY NEXT WEEK.

&&

.FIRE WEATHER...WILL ISSUE A RED FLAG WARNING FOR THE WESTERN
INTERIOR AREAS AS THEY COULD EXPERIENCE 3-4 HOURS OF LOW RH AS TEMPS
CLIMB INTO THE LOW/MID 80S...ALLOWING DRIER AIR TO MIX DOWN. THE
EASTERLY FLOW WILL CONTINUE TO KEEP COASTAL AREAS FROM FALLING BELOW
CRITICAL LEVELS THIS AFTERNOON. MARGINAL LOW RHS POSSIBLE OVER
NORTHERN INTERIOR SECTIONS SUNDAY THRU EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  59  79  57 /  10   0   0   0
MCO  84  58  85  59 /   0   0   0   0
MLB  78  63  79  61 /   0   0   0   0
VRB  79  62  79  60 /   0   0   0   0
LEE  84  54  84  60 /  10   0   0   0
SFB  83  57  85  60 /  10   0   0   0
ORL  84  57  85  61 /   0   0   0   0
FPR  80  62  79  61 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

SHORT TERM/AVIATION...WIMMER
LONG TERM....GLITTO

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.